Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
WideShad

Just Starting Retin-A .025%!

Hi everyone,

This is my first post on the forums. Anyways, time for my story.

Ever since I started getting acne around 13 or 14 it was never really all that bad. Anyways, I'm 17 now and it has gotten better. My face is pretty clean at least from a distance of 2-3 feet but anyone up close could see my acne. I don't get those red spots on my face like a lot of people I know and I am thankful for that. Just blackheads and whiteheads, and the occasional cyst (however I haven't gotten many cysts lately - that happened more in middle school).

Anyways, my mom has been on retin-a for ages and tried to get me to use it. I used it a few times but never really cared for the peeling. Anyways, I have recently been on a kick about getting my face clean and I decided to give it a shot. Online I read that I would have an initial break out period. Mine was barely worse than my normal acne, but lately I have noticed it has already started to improve my skin (I've been on it for only a few days so far). It gets better and then worse, and then better again and repeat. Anyways, I apply it at night before I go to sleep, and then in the morning I wash my face with St. Ive's Apricot Scrub. After each day I noticed my skin felt more and more pain as I applied it. I read that it would irritate your skin initially, so this is what I thought was happening. However, today when I woke up my face was very red. I could clearly see where I stopped applying it around my chin, kind of like a tan line.

After doing some research, I see that I over-applied it a WHOLE LOT. Like I would use maybe 2 or 3 pea sized globs, instead of the suggested one. Also, I see that it is bad to use Salicilyc acid (which is in the St. Ives Apricot Scrub) alongside Retin-A.

Right now (and throughout the entire day) I have noticed that my skin is incredibly dry and tight. I am not using Retin-A tonight and I put some moisturizing oil on my face (not sure what it's called, my mom gave it to me). I am going to start using sunscreen as suggested. I really, really, hope this redness goes away quick.

I have read some bad stories about people who constantly have red faces, and I really, really, hope I am not going to be one of them. My mom said she never had a red face, just a lot of peeling, so I hope that this redness is due to my own stupidity and not because my skin can't handle the retin-a.

So anyways, what do you guys suggest I do?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×